Thunderstorm Wind, Bingham
- When
- July 17, 6:15 PM MST to 6:30 PM MST
- Where
- Bingham County, Basalt
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 43.317, -112.167
Thunderstorm wind uprooted tree and downed phone lines in town of Basalt. No property damage reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PIH wrote it up.
Thunderstorm wind uprooted tree and downed phone lines in town of Basalt. No property damage reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 17, 2:40 PM MST, 3 hours 35 minutes earlier.
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 340 PM MDT THU JUL 17 2003 SATELLITE SHOWS MOISTURE ROTATING AROUND FOUR CORNERS HIGH AND THROUGH SOUTHEAST IDAHO. SLIGHT DEFORMATION AREA ARCING THROUGH THE CENTRAL MOUNTAINS THIS AFTERNOON WHERE ISOLATED DRY THUNDERSTORM CAN NOT BE RULED OUT THIS EVENING. CHALLIS REPORTED WIND GUST TO 28KTS THAT MIGHT BE THE RESULT OF DRY MICRO BURST...PREVIOUS HOUR WINDS WERE 5 KTS. LITTLE INDICATION ON RADAR AND NO LIGHTNING REPORT AS YET. VISIBLE IMAGERY SHOWS OTHER CONVECTION OVER CASSIA COUNTY ANGLED OFF TO NORTHERN BANNOCK COUNTY AND SWAN VALLEY. AGAIN NO LIGHTNING INDICATED AND NOT MUCH ON RADAR. JUST ENOUGH FOR SLIGHT CHANCE WORDING THIS EVENING. FRIDAY SHOWS LITTLE CHANGE. H7 TEMPERATURES AND 1000-500MB THICKNESS SHOW LITTLE CHANGE. GFS AND MESOETA ARC A FINGER OF MOISTURE THROUGH CENTRAL MOUNTAINS AND PERHAPS SLIGHTLY DRIER AIR THROUGH THE UPPER SNAKE RIVER VALLEY WHILE THE HEAVIER MOISTURE ROTATES INTO WYOMING. DIFFICULT TO TELL FROM WATER VAPOR IF THIS WILL HAPPEN EXACTLY THAT WAY. THERE IS A FINGER OF DRY AIR IN WATER VAPOR RIGHT OVER FOUR CORNERS THAT LOOKS LIKE IT COULD BE DRAWN THIS WAY. MODELS EVEN AT 12 HOURS DO NOT SHOW STRONG CONTINUNITY WITH LITTLE SUBTLE FEATURES. CASE IN POINT IS THUNDERSTORMS THAT SHOULD HAVE BEEN IN POCATELLO AREA THIS AFTERNOON ARE NOW MORE IN UTAH AND SOUTHWEST WYOMING. HAVE GONE WITH MORE PERSISTENCE IN FORECAST...BOTH WITH POPS AND TEMPERATURES. BETTER CHANCE FOR THUNDERSTORMS SATURDAY SINCE MODELS LAST COUPLE RUNS ROTATE DISTURBANCE AROUND HIGH UP THROUGH CENTRAL MOUNTAINS. HAVE ADJUSTED POPS UP SLIGHTLY FOR THIS. GENERAL TREND ESPECIALLY IN GFS IS TO SHIFT CENTER OF HIGH FROM FOUR CORNERS INTO CENTRAL OR NORTHERN NEVADA THROUGH MONDAY AND TUESDAY. GFS TRIES TO SHIFT FLOW OVER FORECAST AREA TO NORTHWEST AND BRING DRIER AIR IN ESPECIALLY ON TUESDAY. GFS ALSO MOVES MOISTURE FROM CLAUDETTE FROM SOUTHERN ARIZONA TO A POINT JUST OFF THE CENTRAL CALIFORNIA COAST AND HOLD IT THERE ROUGHLY IN A COL AREA BY MONDAY. NOT SURE IF THE MODEL KNOWS WHAT TO DO WITH IT AFTER THAT. PREVIOUS MODEL RUN WRAPPED MOISTURE BACK TOWARDS IDAHO MORE. WILL NOT MAKE ANY WHOLESALE CHANGES TO FORECAST AT THIS TIME. SURVICK KSFX...OPERATIONAL...VCP 21. .PIH...NONE.
IDZ017>023-031-032-172330- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 500 AM MDT THU JUL 17 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS AND EMERGENCY MANAGERS...ALL WEATHER REPORTS ARE MUCH APPRECIATED AND IMPORTANT...EVEN OBSERVED WEATHER THAT DOES NOT REACH SEVERE CRITERIA. TRAINED SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR OTHER STANDARD OPERATING PROCEDURES.
The Pocatello radar (KSFX), 48 km away, was scanning. The volume nearest the first event began at 01:15 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2003Every state in 2003This day in weather historyWarnings in Idaho, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5376573.